MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 BLUE MODULE COLORIMETRIC; VITEK® 2 XL

BIOMERIEUX, INC. VITEK® 2 BLUE MODULE COLORIMETRIC; VITEK® 2 XL
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) notified biomérieux of delayed results when using the vitek® 2 system (ref 27227).Vitek 2 cards were remaining in the preliminary phase with no results being provided.The vitek 2 system was stuck in the initializing process so the instrument was restarted remotely, but the cards that had remained in the preliminary phase were terminated.The cards required repeat testing.There was a power interruption overnight, but the system is plugged into a ups and the hospital's emergency power supply.The customer stated there was a delay in reporting results of greater than 24 hours due to the instrument issue.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer from (b)(6) notified biomérieux of delayed results when using the vitek® 2 system (ref 27227).The customer indicated that the site had a power interruption overnight after test cards were loaded.The system was connected to a ups and a power conditioner, but it was not confirmed that the vitek 2 was connected to the hospital emergency power.An instrument failure message was observed when the system was rebooted.The customer reported that more than 30 cards remained at the prelim state and later terminated with no results.The requested instrument log files containing the date of the event were not provided.Without the associated instrument and software logs showing detail leading up to the reported event, it is not possible to determine what occurred.The vitek 2 system ups will maintain instrument power for approximately 20 minutes.For power interruptions that exceed this limit, the system will cease reading cards.Following the power failure (unknown duration) and upon successful reboot, it is likely the test cards terminated and ejected due to the time delay between test card readings.This is by design.If test cards are delayed greater than 40 minutes between readings, the test cards will terminate due to insufficient data to provide an accurate result.There is no evidence to suggest the vitek 2 instrument performed outside defined parameters.

Brand Name
VITEK® 2 BLUE MODULE COLORIMETRIC
Common Device Name
VITEK® 2 XL
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key8203955
Report Number1950204-2018-00731
Device Sequence Number18884850
Product Code LON
UDI-Device Identifier03573026162375
UDI-Public03573026162375
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N50510: S146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1